Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 15, 2000, 12:21 AM CDT for Renville County, Ward County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2000, 12:21 AM CDT (05:21 UTC)
- Expired
- Jul 15, 2000, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Renville County, ND, Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 150521
SVRBIS
NDC075-101-150615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT SAT JUL 15 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 115 AM CDT
* AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF GRANO...OR ABOUT 22 MILES
NORTHWEST OF MINOT...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MINOT AFB AT 1240 AM CDT
GLENBURN AT 1245 AM CDT
WOLSETH AT 1255 AM CDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 4870 10185 4837 10181 4831 10104 4854 10106
4855 10146 4869 10145What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:45 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI JUL 14 2000 MID LEVEL CAP IS HOLDING STRONG OVER WRN ND. SHORTWAVE THAT PROMPTED TSTMS IN ERN MT EARLY THIS MORN DIMINISHED AS IT MOVED OVER NWRN ND...WHILE TSTMS CONTINUE OVER SERN SASK. CAP PROGGED TO EXPAND OVER MOST OF ND TODAY AND AXIS OF THERMAL RIDGE SHIFTS EWD TO CNTRL ND BY 18Z SAT. BROAD SFC LOW/TROUGH SYSTEM FROM ALB/SASK/MT/WY TODAY ALSO SHIFTS EWD IN SYNC WI THERMAL RIDGE. BY 12Z SAT TROUGH IS AT MT/DAKS BORDER...IS IN CNTRL ND BY 18Z...THEN AT DVL/JMS VCNTY BY 00Z SUN. SHORTWAVES AND/OR VCNTY OF SFC BOUNDARY IS NECESSARY TO BREAK CAP...AS CONVECTIVE TEMPS ARE ANYWHERE FROM 99 TO 104 DEGREES THIS MORNING. ETA HAS VORT IN SERN MT AT 18Z TODAY...AND THERE IS SOME CONVECTION AS PER VISIBLE SAT PICS...AND MOVES VORT TO NERN MT/SRN SASK BY 00Z. THINK TSTMS WL DEV IN CNTRL/ERN MT LATE THIS AFTN/EARLY EVE. VORT MOVES NEWD INTO SERN SASK BY 06Z WI WEAK VORT TAIL MOVING ACROSS WRN ND. BY 12Z THIS VORT HAS MOVED WELL NWD IN SASK/MAN...BUT WI SFC TROUGH AT WRN DAK BORDER...WOULD EXPECT TSTMS LATE THIS EVE/TONIGHT OVER WRN ND...ESP NWRN ND. ON SAT WI DAYTIME HEATING AND PROGRESSION OF SFC TROUGH EWD INTO CNTRL ND THINK CNTRL ND HAS BEST CHC TSTMS DURING THE DAY. PCPN SHIFTS TO JMS/DVL BY AFTN/EVE. COOLER AND DRIER AIR MOVES IN WI PASSAGE OF TROUGH AND CLEAR TO PARTLY CLOUDY SKIES FOR SAT NIGHT/SUN. UPPER JET OF 90 KTS WEST TO EAST ACROSS THE STA ON SUN...AND MOMENTUM SHOULD REACH SFC FOR A WINDY DAY. STILL WARM WI TEMPS IN THE LOW TO MID 80S. ZONAL FLOW ALOFT FROM SUN THROUGH TUE. BROAD SFC LOW DEVS OVER CNTRL PLAINS AND SHORTWAVE M;OVES INTO ND FROM SASK TO KEEP CHC PCPN FOR TUE. NWLY FLOW FOR WED WI COOLER AIR. WRN RIDGE BEGINS TO BUILD BACK UP OVER ND BY FRI WI MORE HOT WEATHER BY NEXT WEEKEND. .BIS...NONE. VINING
In the hours before
Local storm report, Jul 14, 9:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT FRI JUL 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM AMIDON ND 1.75 INCH HAIL
07/14/00 SLOPE REPORTED BY HAM RADIO
OPERATOR.
0800 PM 10 N SCRANTON ND 2 INCH HAIL
07/14/00 BOWMAN REPORTED BY PUBLIC. ARB
OBSERVER
0855 PM REEDER ND .75 INCH HAIL
07/14/00 ADAMS REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 33 min |
| Jul 14, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 15, 5:53 PM CDT | Tornado Warning | BIS | Bottineau, Rolette | 37 min |
| Jul 15, 6:12 PM CDT | Tornado Warning | BIS | Bottineau, Rolette | 33 min |
| Jul 15, 6:26 PM CDT | Tornado Warning | BIS | McHenry | 34 min |
| Jul 15, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.